Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 249, NWS Las Vegas, NV

September 1, 2013Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 1, 2013, 2:30 AM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 2:30 AM MST (09:30 UTC)
Expired
Sep 1, 2013, 4:30 AM MST
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 110 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WGUS55 KVEF 010930
FFWVEF
AZC015-011130-
/O.NEW.KVEF.FF.W.0249.130901T0930Z-130901T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 AM MST SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 430 AM MST.

* AT 225 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR HUALAPAI MOUNTAIN PARK...
  OR 13 MILES SOUTHEAST OF KINGMAN. THE STORM PRODUCING VERY HEAVY
  RAIN WAS NEARLY STATIONARY AND WAS ALSO IMPACT THE DEAN PEAK BURN 
  AREA. 

* LOCATIONS IMPACTED INCLUDE...THE DEAN PEAK BURN AREA...HUALAPAI
  MOUNTAIN ROAD...BLAKE RANCH ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE 
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING 
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS 
IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3520 11399 3517 11379 3515 11366 3505 11365
      3501 11408 3515 11408

$$

SC
1 follow-up statement
861 
WGUS75 KVEF 011034
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 AM MST SUN SEP 1 2013

AZC015-011130-
/O.CON.KVEF.FF.W.0249.000000T0000Z-130901T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
334 AM MST SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM MST FOR
CENTRAL MOHAVE COUNTY...

AT 326 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVY RAIN HAS MOVED TO THE NORTH OF INTERSTATE 40. HOWEVER...THE 
THREAT OF DEBRIS FLOWS AND FLASH FLOODING CONTINUES. ONE 
GAGE...YELLOW PINE SPRING...WHICH IS IN THE DEAN PEAK BURN 
AREA...RECEIVED 0.83 INCHES OF RAINFALL AND THE YELLOW PINE LAKE 
GAGE ALONG BLAKE RANCH ROAD RECEIVED 2.44 INCHES OF RAIN. 

LOCATIONS IMPACTED INCLUDE...DEAN PEAK BURN AREA...HUALAPAI
MOUNTAIN ROAD...AND BLAKE RANCH ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

HEAVY RAINFALL FELL ON THE DEAN PEAK BURN AREA. BECAUSE OF THE 
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING 
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS 
IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3520 11399 3517 11379 3515 11366 3505 11365
      3501 11408 3515 11408

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 10:09 PM MST, 4 hours 21 minutes earlier.

Area forecast discussion, Aug 31, 10:09 PM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1009 PM PDT SAT AUG 31 2013

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF
THE AREA THROUGH SUNDAY BEFORE DRYING TAKES PLACES FROM THE WEST.
THIS WILL ALLOW FOR THUNDERSTORMS TO FORM MAINLY IN THE AFTERNOON
AND EVENING AGAIN ON SUNDAY. THE DRYING WILL THEN KEEP THUNDERSTORM
CHANCES MAINLY OVER LINCOLN...CLARK...AND MOHAVE COUNTIES THROUGH
MUCH OF NEXT WEEK. TEMPERATURES WILL BE GENERALLY BELOW NORMAL...BUT
WARM TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK.
&&

.UPDATE...RADAR HAS SHOWN A TREND UPWARD IN THE AMOUNT OF SHOWER AND
THUNDERSTORM ACTIVITY IN THE LAST 20-30 MINUTES ACROSS CLARK AND
MOHAVE COUNTIES. I WENT AHEAD AND ADJUSTED THE FORECAST TO LEAVE IN
SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE NIGHT AS ACTIVITY
LOOKS LIKE IT WILL GO A LITTLE LATER THAN WHAT WAS INITIALLY
EXPECTED. WE SHOULD SEE THINGS QUIET DOWN BUT PROBABLY NOT UNTIL
MIDNIGHT OR EVEN 1-2 AM.
&&

.PREVIOUS UPDATE...
ISSUED AT 901 PM PDT SAT AUG 31 2013

.UPDATE...THE FIRST ORDER OF BUSINESS WAS TO CANCEL THE FLASH FLOOD
WATCH IN EFFECT FOR THIS EVENING IN AREAS WHERE SHOWER AND
THUNDERSTORM ACTIVITY HAD NEVER MATERIALIZED, HAS GREATLY DECREASED
IN AREAL COVERAGE OR THE INTENSITY OF THE ACTIVITY WAS LIKELY NOT
GOING TO RESULT IN HEAVY RAIN THAT COULD TRIGGER ANY FLASH FLOODING.
I LEFT THE WATCH UP FOR LINCOLN, MUCH OF CLARK, INYO, NORTHERN
MOHAVE AND NORTHEAST SAN BERNARDINO COUNTIES WHERE SOME HEAVIER
THUNDERSTORM WERE STILL GOING ON AND THE POTENTIAL FOR FLASH
FLOODING STILL EXISTS.

FOR THE LAS VEGAS VALLEY WE SHOULD STILL SEE A FEW SHOWERS AND
THUNDERSTORMS AROUND, HOWEVER, AN OUTFLOW BOUNDARY JUST PASSED
THROUGH THE VALLEY WHICH WILL LIKELY IMPACT THE ATMOSPHERE ENOUGH
THAT IT COULD SPARK OFF SOME ACTIVITY.

FOR TOMORROW THE PRIMARY THREAT FOR FLASH FLOODING STILL LOOKS TO BE
FROM LAS VEGAS NORTH AND EAST. HOWEVER, MOISTURE MAY NOT BE SO QUICK
TO EXIT IN OTHER PARTS OF THE AREA AND AN EXPANSION OF THE FLASH
FLOOD WATCH MAY BE NEEDED. HOWEVER, I WILL HOLD OFF ON THIS AND SEE
HOW THINGS TREND AS WELL AS LOOK AT THE LATEST MODELS BEFORE MAKING
ANY DECISIONS.
&&

.AVIATION...FOR MCCARRAN...A WEAK OUTFLOW BOUNDARY WILL BRING
NORTHEAST WINDS OF 5-10 KTS WITH GUSTS TO 15 KTS FOR THE NEXT 1-3
HOURS OTHERWISE WINDS OVERNIGHT AND SUNDAY WILL FAVOR TYPICAL
DIURNAL TRENDS AWAY FROM ANY SHRA/TSRA. SCT-BKN CLOUDS AOA 10-15K
FEET ARE EXPECTED THROUGH SUNDAY EVENING. SHRA/TSRA ARE EXPECTED TO
DEVELOP IN AND AROUND THE LAS VEGAS VALLEY AND IN THE APPROACH
CORRIDORS ON SUNDAY AFTER 18Z AND DIMINISH BETWEEN 04Z AND 07Z
MONDAY. GUSTY AND ERRATIC WINDS...REDUCED CIGS AND VSBY ARE POSSIBLE
IN AND NEAR ANY SHRA/TSRA AND OUTFLOW BOUNDARIES WHICH MAY IMPACT
CONFIGURATIONS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...EXPECT SCT-BKN CLOUDS AOA 10-15K FEET WITH WINDS
FAVORING TYPICAL DIURNAL TRENDS THROUGH TONIGHT AWAY FROM ANY
SHRA/TSRA. SHRA/TSRA ARE EXPECTED THROUGH 08Z SUNDAY ACROSS LINCOLN,
CLARK, NORTHERN MOHAVE, SOUTHERN INYO AND NORTHEASTERN SAN
BERNARDINO COUNTIES. REDUCED CIGS AND VSBY AND GUSTY AND ERRATIC
WINDS IN AND NEAR SHRA/TSRA WILL BE THE MAIN THREATS. SHRA AND TSRA
ARE EXPECTED AFTER 18Z SUNDAY BEFORE DECREASING AROUND 06Z MONDAY
WITH ACTIVITY MOST LIKELY IN LINCOLN, CLARK AND MOHAVE COUNTIES. &&

.PREVIOUS DISCUSSION...
ISSUED 248 PM PDT SAT AUG 31 2013

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...VERY MOIST AIRMASS
REMAINS OVER THE CWA THIS AFTERNOON WITH THE KLAS MORNING SOUNDING
SHOWING 1.88 INCHES OF PWAT AND CURRENT SPC MESO ANALYSIS SHOWING
OVER 2 INCHES ACROSS THE SOUTHERN PORTION OF THE CWA. THIS COMBINED
WITH THE DAYTIME HEATING AND MID LEVEL RIPPLE IS ALLOWING FOR
THUNDERSTORMS TO FORM OVER MUCH OF THE REGION THIS AFTERNOON. AS THE
RIPPLE SHIFTS TO THE NORTH TONIGHT/DECREASE HEATING...LOOK FOR
DECREASING ACTIVITY OVERNIGHT. HOWEVER ISOLATED THUNDERSTORMS MAY
CONTINUE THROUGH THE NIGHT..ESPECIALLY OVER THE EASTERN PORTION OF
THE CWA. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THE EVENING.

FOR SUNDAY AND SUNDAY NIGHT...SOME DRYING WILL BE SEEN FROM THE
WEST...BUT ANOTHER WEAK RIPPLE IS FORECAST BY THE MODELS TO MOVE
NORTH ACROSS THE AREA...ESPECIALLY THE EASTERN PORTION OF THE CWA.
THIS RIPPLE ALONG WITH NEGATIVE LI VALUES OF -3 FORECAST AND PWAT
VALUES EXPECTED TO STILL BE OVER 1.5 INCHES WILL EXTENDED THE
FLASH FLOOD WATCH FOR SUNDAY AFTERNOON INTO THE EVENING FOR THE
EASTERN PORTION OF THE CWA. THE WESTERN PORTION OF THE CWA WILL SEE
ISOLATED ACTIVITY TOO...BUT AREAL EXTENT DOES NOT WARRANT A WATCH AT
THIS TIME.

.LONG TERM...MONDAY THROUGH SATURDAY...BY MONDAY A RIDGE REMAINS
OVER THE FOUR CORNERS AREA WITH RESULTANT SOUTHERLY FLOW OVER THE
EASTERN PORTION OF THE CWA WHICH CONTINUES INTO THE END OF THE LONG
TERM. HOWEVER BY WEDNESDAY OF NEXT WEEK A LOW PRESSURE AREA OFF THE
PACIFIC NORTHWEST COAST MAY TURN THE FLOW MORE SOUTHWESTERLY OVER
THE AREA...WHICH WOULD INDICATE DRIER CONDITIONS. HOWEVER THE
ECMWF/GFS DIFFER ON THE STRENGTH AND TIMING OF THE LOW SO FOR NOW
DID NOT MAKE MANY CHANGES TO THE LONG TERM. THUS A MORE TRADITIONAL
MONSOON PATTERN OF AFTERNOON/EVENING THUNDERSTORMS OVER MAINLY THE
EASTERN PORTION OF THE CWA WAS KEPT IN THE FORECAST FOR THE LONG
TERM. TEMPERATURES LOOK LIKE THEY WILL WARM TO NEAR NORMAL BE THE
MIDDLE OF THE WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ015-016-
     018>022.
     FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR      NVZ015-016-018>022.
AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR
AZZ001-036.      FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR      AZZ001-003-036.
CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR CAZ519>522-
     524.
&&

UPDATE/AVIATION...STACHELSKI
PREVIOUS...JENSEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 31, 3:21 AM MST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 AM PDT SAT AUG 31 2013

AZZ001>003-036-CAZ524>527-NVZ014>022-010700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
321 AM PDT SAT AUG 31 2013 /321 AM MST SAT AUG 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TO CREATE THE POTENTIAL FOR THUNDERSTORMS WITH VERY
HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM UNTIL 11 PM
FOR SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO
COUNTY IN CALIFORNIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK
LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
THERE IS POTENTIAL FOR SOME DRYING BY FRIDAY WHICH WOULD LEAD TO
DECREASING THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS
AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

CAZ519>523-010700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
321 AM PDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WITH LOCALLY HEAVY
RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK
LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
THERE IS POTENTIAL FOR SOME DRYING BY FRIDAY WHICH WOULD LEAD TO
DECREASING THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 31, 9:07 PM MST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
907 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      4 WSW LIDA              37.44N 117.56W
08/31/2013                   ESMERALDA          NV   LAW ENFORCEMENT

            2 FEET OF MUD ON HIGHWAY 266 NEAR LIDA PASS. TIME OF
            EVENT IS ESTIMATED USING SATELLITE.

0831 PM     FLASH FLOOD      7 ENE STOVEPIPE WELLS   36.64N 117.04W
08/31/2013                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS A CAR STUCK IN THE ROAD DUE TO FLASH FLOODING
            ON SR 190 AT SCOTTYS CASTLE ROAD.

&&

METZGER
Local storm report, Aug 31, 9:26 PM MST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
926 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HEAVY RAIN       4 WNW LAS VEGAS         36.20N 115.21W
08/31/2013  E0.50 INCH       CLARK              NV   TRAINED SPOTTER

            A SPOTTER REPORTED ABOUT 4 TO 5 INCHES OF WATER CROSSING
            THE ROADS AT THE INTERSECTION OF DECATUR AND SMOKE RANCH.

&&

STACHELSKI
Local storm report, Aug 31, 10:46 PM MST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1046 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     FLASH FLOOD      4 ESE SPRING MOUNTAIN R 36.04N 115.38W
08/31/2013                   CLARK              NV   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE REPORTED 2 INCHES OF FLOWING
            WATER AND SMALL ROCKS ON HIGHWAY 159.

1043 PM     LIGHTNING        6 ESE SPRING MOUNTAIN R 36.03N 115.36W
08/31/2013                   CLARK              NV   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE REPORTED LIGHTNING STRUCK A
            TRANSFORMER CAUSING IT TO EXPLODE.

&&

STACHELSKI
Local storm report, Aug 31, 11:23 PM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1123 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      5 ESE SPRING MOUNTAIN R 36.04N 115.37W
08/31/2013                   CLARK              NV   LAW ENFORCEMENT

            NEVADA HIGHWAY PATROL CLOSED STATE ROUTE 159 AT STATE
            ROUTE 160 DUE TO FLASH FLOODING ON HIGHWAY 159. FLOWING
            WATER AND 3 TO 4 INCHES OF MUD AND ROCKS ON THE ROAD WERE
            REPORTED.

&&

STACHELSKI
Local storm report, Aug 31, 11:35 PM MST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1135 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       3 W LAS VEGAS           36.18N 115.21W
08/31/2013  E0.50 INCH       CLARK              NV   PUBLIC

            DECATUR BOULEVARD WAS COVERED WITH 2 TO 4 INCHES OF

            FLOWING WATER FROM LAKE MEAD TO CHARLESTON IN MOST AREAS.

&&

STACHELSKI
Local storm report, Sep 1, 12:02 AM MST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1202 AM PDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      SEARCHLIGHT             35.46N 114.92W
08/31/2013                   CLARK              NV   PUBLIC

            SEARCHLIGHT NUGGET CASINO REPORTED ABOUT 2 INCHES OF
            WATER WITH SOME MUD AND SMALL ROCKS IN THE PARKING LOT.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 5:42 PM MSTFlash Flood WarningVEFMohave4 hr
Aug 31, 11:28 PM MSTFlash Flood WarningVEFMohave107 min
Sep 1, 1:01 AM MSTAreal Flood AdvisoryVEFMohave3 hr
Sep 1, 1:19 AM MSTFlash Flood WarningVEFMohave116 min
Sep 1, 2:02 AM MSTFlash Flood WarningVEFMohave118 min
Sep 1, 3:19 AM MSTFlash Flood WarningVEFMohave116 min
Sep 1, 4:20 AM MSTFlash Flood WarningVEFMohave6 hr
Sep 1, 4:32 AM MSTFlash Flood WarningVEFMohave118 min
Sep 1, 4:36 AM MSTFlash Flood WarningVEFMohave114 min
Sep 1, 10:38 AM MSTAreal Flood AdvisoryVEFMohave112 min

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.